Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Wellbutrin killed libido! phidippus

Posted by SLS on October 8, 2017, at 19:24:06

In reply to Re: Wellbutrin killed libido!, posted by phidippus on October 8, 2017, at 12:20:44

> I recently had a bad depression (had to end it with ECT) and when I recovered from it, my libido returned. I didn't take any antidepressants.
>
> What's this 'choice' you're facing?
>
> Eric

Rightly or wrongly, I believe that my last best chance of achieving remission pharmacologically is my current treatment regime. The trajectory of improvement so far has been the best I've experienced since 1987. I consider this a miracle. I'll know better in 1-2 months whether or not the improvement continues along its current path towards remission. It might stall completely or be unable to maintain a partial improvement. So, the choice becomes whether or not to continue with my current treatment and sacrifice my sex-drive or continue life immobilized by a severe anergic depression with psychomotor retardation. Since depression all but ruins my sex-drive anyway, the decision really is an easy one to make. To be specific, it is the drug prazosin that kills my libido at all dosages. This is unfortunate as prazosin produced such a robust improvement once it was added. I spent the last two months trying to taper and discontinue the prazosin. I deteriorated, so I had to restart it. The improvement I experienced upon its reintroduction was striking. I set myself back a few months by doing this, but I think it was a worthwhile experiment.

By the way, lithium at dosages above 300 mg/day make me more depressed, not less. At 300 mg/day, lithium acts to improve the magnitude of my response to the antidepressants I currently take.

Parnate 80 mg/day
nortriptyline 100 mg/day
Lamictal 300 mg/day
lithium 300 mg/day
Abilify 15 mg/day
prazosin 20 mg/day (I'm still in the process of finding the optimum dosage of this drug)

If this treatment ultimately proves inadequate, I am thinking about discontinuing the Parnate and using either Effexor or Nardil in its place. Beyond that, I will consider brain stimulation techniques. Right now, I am interested in "deep" transcranial magnetic stimulation (dTMS) and transcranial direct current stimulation (tDCS). For now, I have ruled-out DBS. It is far too invasive, and the statistical results seem to me to be rather poor.

Thank you so much for your input. You never know from whom will come healing.

I hope all is well with you.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1093568
URL: http://www.dr-bob.org/babble/20161215/msgs/1095337.html